MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER 48/28; SHELL DOUBLE MOBILITY INSERT

MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER 48/28; SHELL DOUBLE MOBILITY INSERT
Catalog Number 01.26.2848M
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 21 august 2019: lot: 090897: (b)(4) items manufactured and released on 13-may-2009.Expiration date: 2014-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: double mobility liner and head exchange performed 10 years after implantation.According to the report, these components where changed due to leg length difference.This may be the consequence of standard polyethylene wear that is commonly seen and described in literature but also of changes in contralateral hip status that cannot be assessed on the radiographic image provided.The reason of this event cannot be determined.
 
Event or Problem Description
The patient came in, 9 years and 10 months after primary surgery, complaining of instability due to a leg length discrepancy.The surgeon revised the medacta liner and the competitor's head.Medacta cup and competitor's stem are still implanted.The surgery was completed successfully.

Brand Name
LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER 48/28
Common Device Name
SHELL DOUBLE MOBILITY INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8987625
Report Number3005180920-2019-00759
Device Sequence Number2867261
Product Code MEH
UDI-Device Identifier07630030807237
UDI-Public07630030807237
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Catalogue Number01.26.2848M
Device Lot Number090897
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;